MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 2-LUMEN 5 FR X 5 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC KIT: 2-LUMEN 5 FR X 5 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number AK-22502
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "dr.Started a central line in right internal jugular when he removed the wire it came out curled and the catheter was unable to aspirate.This resulted in dr.To have to place a second central line in the right internal jugular after removing the first attempt." no patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The report that the guide wire kinked during use was confirmed through examination of the returned sample.The customer returned a single nitinol guide wire and a 2-lumen cvc for analysis.Signs-of-use were observed on the guide wire and catheter.Visual analysis revealed that the guide wire contained one major kink and one long continuous bend towards the distal end.Despite the damage, the distal j-bend was intact.Microscopic examination confirmed the kinks and revealed that the distal and proximal weld were full and spherical.The kinks in the guide wire were located 31mm via calibrated ruler from the distal weld.The long continuous bend measured approximately 55mm-100mm via calibrated ruler from the distal weld.The overall length of the guide wire measured 45.4cm via calibrated ruler, which was within the specification of 43.75cm-46.25cm per the guide wire product drawing.The outer diameter (od) of the guide wire measured 0.524mm via calibrated micrometer, which was within the specification of 0.510mm-0.551mm per the guide wire product drawing.The guide wire was advanced through the returned cvc.Despite the damage, the guide wire was able to pass with little to no issue.Performed per ifu statement, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".A manual tug test confirmed that both the distal and proximal welds were intact.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".A device history record review was performed, and no relevant findings were identified.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC KIT: 2-LUMEN 5 FR X 5 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17807719
Report Number9680794-2023-00690
Device Sequence Number6727915
Product Code FOZ
UDI-Device Identifier10801902122305
UDI-Public10801902122305
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Catalogue NumberAK-22502
Device Lot Number13F22H0289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown